MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device with the lens was returned loose in the opened carton.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger has advanced to almost mid-nozzle and was engaging the optic edge correctly.The leading haptic was straight.The trailing haptic was folded onto the anterior optic surface.There was no damage observed to the device.The plunger was removed an evaluated.No damage or abnormalities were observed to the plunger.The plunger was reinserted into the device.The plunger was secure at the starting point.No abnormalities were observed.All product and batch history records are quality reviewed prior to product release.A qualified viscoelastic was indicated.The root cause for the complaint of "plunger defective" cannot be determined.There was no problem found with the plunger.The plunger, lens, and haptics were in acceptable positions for advancement in the device.The plunger was removed and evaluated.There was no damage or abnormalities observed with the plunger.There was no damage to the device.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A purchasing agent reported that during a cataract extraction with intraocular lens (iol) implant procedure, the defective plunger was noted.Additional information has been received stated that there was a patient contact and the patient was not hospitalized.Additional information has been requested.

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14507027
Report Number1119421-2022-01130
Device Sequence Number2557929
Product Code KYB
UDI-Device Identifier00380652394710
UDI-Public00380652394710
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2024
Device Model NumberAU00T0
Device Lot Number15295271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Initial Report FDA Received Date05/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM.
Patient SexUnknown